Hypotensive episodes associated with azithromycin infusion: a potentially fatal adverse drug reaction

Jeffrey Wong, Maitri Munsif, Robyn O'Hehir, Mark Hew, Eli Dabscheck

Research output: Contribution to journalArticleOtherpeer-review

Abstract

We report the first case of hypotensive episodes associated with intravenous (IV) azithromycin. This is a potentially fatal adverse drug reaction (ADR), with the risk of irreversible end-organ damage, and therefore must be recognized and treated immediately. In our case, the reaction was successfully managed by immediate cessation of the azithromycin infusion. It is important for clinicians to be aware of this ADR as azithromycin is a commonly prescribed medication worldwide.

Original languageEnglish
Article numbere00464
Number of pages2
JournalRespirology Case Reports
Volume7
Issue number7
DOIs
Publication statusPublished - 1 Jan 2019
Externally publishedYes

Keywords

  • Antibiotics
  • azithromycin
  • hypotension
  • pneumonia

Cite this